|adc prognosis answer
Dec 5, 2000
Thanks for your response. Sorry I didn't mention he has been on Ritonavir 800 mg., Saquinavir 800 mg., and 600 AZT since September, 1997. The AZT was increased to 1200 mg. daily about 7 months ago. He has a viral load of only about 2- 300 hundred and CD 4 cells at 650. Would appreciate any drug changes you may suggest. I think the strong doses of protease inhibitors have restricted what he can now take if I'm not mistaken. He is extremely weak, and has had two bad falls in the hospital where he has been since middle of October. In the time he's been in the hospital,brain deterioration seems to be happening and little he says is "true" or makes much sense. At the moment he's on a waiting list for longterm care as I have to work and he needs constant supervision. He cannot get out of the tub anymore, and basically is right in bed. Thanks for your help. Certainly rare I see from the things I've read for him to be so deteriorated mentally at that CD4 count.
Response from Dr. Feinberg
I agree -- he sounds awfully debilitated for someone with his viral load and T cells. I would make sure that all other causes of dementia, including syphilis and PML, have been excluded by blood tests, a lumbar puncture and a CT or MRI scan with contrast. The HIV combination you described is unusual, esp for the very high dose of ritonavir -- are you sure that's correct? The typical doses are 400 mg of ritonavir + 400 mg of saquinavir. If these are the only drugs he's had, then there are many possibilities, including a combination that includes abacavir, 3TC and/or d4T plus nevirapine or efavirenz, among others.
When should I call the doctor??
Can Human Growth Hormone Help Neuropathy
- Blowjob From A Prostitute Scared To Get Tested
- Blood In Urine After Getting Fingered Worried I Have HIV
- Itchy Rash After Touching Vaginal Sore Sign Of HIV AIDS
- Itchy Red Spots After Touching Blood Sign Of HIV AIDS
- Oral Ulcers After Rimming Sign Of HIV AIDS
- Rectal Bleeding After Lap Dance Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.